MAUDE Adverse Event Report: SYNTHES GMBH STARDRIVE SCREWDRIVER T25 W/ COUPLING FOR 03.019.019/330MM

SYNTHES GMBH STARDRIVE SCREWDRIVER T25 W/ COUPLING FOR 03.019.019/330MM
Catalog Number 03.019.020
Medical Device Problem Codes Break (1069); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent the open reduction internal fixation (orif) surgery for proximal humerus fracture.During the surgery, the surgeon had a difficulty inserting the endcap.The surgeon removed the endcap and when the nurse wiped off the blood on the endcap with the gauze, an unknown small metallic fragment stuck in nurse¿s hand.The surgeon stopped using the endcap and screwdriver because it is possible that they had some problem and they became contaminated.The surgeon closed the incision without the endcap insertion and the surgery was completed within thirty (30) minutes delay.The nurse was checked by a blood test.Patient outcome is reported as stable.No further information is available.Concomitant device reported: casquillo-cierre multiloc p/hn/phn multi (part # 04.019.002s, lot # 50p4537, quantity 1).This report is for one (1) stardrive screwdriver t25 w/ coupling for 03.019.019/330mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
STARDRIVE SCREWDRIVER T25 W/ COUPLING FOR 03.019.019/330MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10962174
Report Number8030965-2020-09484
Device Sequence Number641618
Product Code HXX
UDI-Device Identifier07611819427204
UDI-Public(01)07611819427204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.020
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2020
Initial Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1